February  2020, 25(2): 733-747. doi: 10.3934/dcdsb.2019264

On the approximation of fixed points for non-self mappings on metric spaces

Babeş-Bolyai University, Department of Mathematics, 400084 Cluj-Napoca, Romania

* Corresponding author: Radu Precup

Dedicated to Professor Juan J. Nieto on the occasion of his 60th birthday

Received  November 2018 Revised  January 2019 Published  November 2019

Starting from some classical results of R. Conti, A. Haimovici and K. Iseki, and from a more recent result of S. Reich and A.J. Zaslavski, we present several theorems of approximation of the fixed points for non-self mappings on metric spaces. Both metric and topological conditions are involved. Some of the results are generalized to the multi-valued case. An application is given to a class of implicit first-order differential systems leading to a fixed point problem for the sum of a completely continuous operator and a nonexpansive mapping.

Citation: Adrian Petruşel, Radu Precup, Marcel-Adrian Şerban. On the approximation of fixed points for non-self mappings on metric spaces. Discrete & Continuous Dynamical Systems - B, 2020, 25 (2) : 733-747. doi: 10.3934/dcdsb.2019264
References:
[1]

J.-P. Aubin and H. Frankowska, Set-Valued Analysis, Systems & Control: Foundations & Applications, 2, Birkhaäuser Boston, Inc., Boston, 1990.  Google Scholar

[2]

L. B. Ćirić, Generalized contractions and fixed-point theorems, Publ. Inst. Math., 12 (1971), 19-26.   Google Scholar

[3]

R. Conti, Un'osservazione sulle transformazioni continue di uno spazio metrico e alcume applicazioni, Matematiche (Catania), 15 (1960), 92-97.   Google Scholar

[4]

K. Deimling, Nonlinear Functional Analysis, Springer-Verlag, Berlin, 1985. doi: 10.1007/978-3-662-00547-7.  Google Scholar

[5]

A. Haimovici, Un théorèe d'existence pour des équations fonctionnelles généralisant le th éorèe de Peano, An. Şti. Univ. "Al. I. Cuza" Iaşi. Secţ. I. (N.S.), 7 (1961), 65–76.  Google Scholar

[6]

K. Iseki, A theorem on existence of solution for functional equations, Math. Japon., 7 (1962), 203-204.   Google Scholar

[7]

R. Kannan, Some results on fixed points, Bull. Calcutta Math. Soc., 60 (1968), 71-76.   Google Scholar

[8]

W. A. Kirk, Fixed point theorems in CAT(0) spaces and R-trees, Fixed Point Theory Appl., (2004), 309–316. doi: 10.1155/S1687182004406081.  Google Scholar

[9]

W. Kirk and N. Shahzad, Fixed Point Theory in Distance Spaces, Springer, Cham, 2014. doi: 10.1007/978-3-319-10927-5.  Google Scholar

[10]

D. O'Regan and R. Precup, Theorems of Leray-Schauder Type and Applications, Series in Mathematical Analysis and Applications, 3, Gordon and Breach Science Publishers, Amsterdam, 2001.  Google Scholar

[11]

A. Petruşel, Operatorial Inclusions, House of the Book of Science, Cluj-Napoca, 2002.  Google Scholar

[12]

A. PetruşelI. A. Rus and M.-A. Şerban, Fixed points, fixed sets and iterated multifunction systems for nonself multivalued operators, Set-Valued Var. Anal., 23 (2015), 223-237.  doi: 10.1007/s11228-014-0291-6.  Google Scholar

[13]

R. Precup, On the continuation principle for nonexpansive maps, Studia Univ. Babeş-Bolyai Math., 41 (1996), 85–89.  Google Scholar

[14]

R. Precup, Existence and approximation of positive fixed points of nonexpansive maps, Rev. Anal. Numér. Théor. Approx., 26 (1997), 203-208.   Google Scholar

[15]

R. Precup, Methods in Nonlinear Integral Equations, Kluwer Academic Publishers, Dordrecht, 2002. doi: 10.1007/978-94-015-9986-3.  Google Scholar

[16]

D. ReemS. Reich and A. J. Zaslavski, Two results in metric fixed point theory, J. Fixed Point Theory Appl., 1 (2007), 149-157.  doi: 10.1007/s11784-006-0011-4.  Google Scholar

[17]

S. Reich, Some remarks concerning contraction mappings, Canad. Math. Bull., 14 (1971), 121-124.  doi: 10.4153/CMB-1971-024-9.  Google Scholar

[18]

S. Reich, Fixed points of condensing functions, J. Math. Anal. Appl., 41 (1973), 460-467.  doi: 10.1016/0022-247X(73)90220-5.  Google Scholar

[19]

S. Reich and A. J. Zaslavski, A fixed point theorem for Matkowski contractions, Fixed Point Theory, 8 (2007), 303-307.   Google Scholar

[20]

S. Reich and A. J. Zaslavski, Genericity in Nonlinear Analysis, Developments in Mathematics, 34, Springer, New York, 2014. doi: 10.1007/978-1-4614-9533-8.  Google Scholar

[21]

I. A. Rus, Some fixed point theorems in metric spaces, Rend. Ist. Mat. Univ. Trieste, 3 (1971), 169-172.   Google Scholar

[22]

I. A. Rus and M.-A. Şerban, Some fixed point theorems for nonself generalized contraction, Miskolc Math. Notes, 17 (2016), 1021-1031.  doi: 10.18514/MMN.2017.1186.  Google Scholar

[23]

M.-A. Şerban, Some fixed point theorems for nonself generalized contraction in gauge spaces, Fixed Point Theory, 16 (2015), 393-398.   Google Scholar

show all references

References:
[1]

J.-P. Aubin and H. Frankowska, Set-Valued Analysis, Systems & Control: Foundations & Applications, 2, Birkhaäuser Boston, Inc., Boston, 1990.  Google Scholar

[2]

L. B. Ćirić, Generalized contractions and fixed-point theorems, Publ. Inst. Math., 12 (1971), 19-26.   Google Scholar

[3]

R. Conti, Un'osservazione sulle transformazioni continue di uno spazio metrico e alcume applicazioni, Matematiche (Catania), 15 (1960), 92-97.   Google Scholar

[4]

K. Deimling, Nonlinear Functional Analysis, Springer-Verlag, Berlin, 1985. doi: 10.1007/978-3-662-00547-7.  Google Scholar

[5]

A. Haimovici, Un théorèe d'existence pour des équations fonctionnelles généralisant le th éorèe de Peano, An. Şti. Univ. "Al. I. Cuza" Iaşi. Secţ. I. (N.S.), 7 (1961), 65–76.  Google Scholar

[6]

K. Iseki, A theorem on existence of solution for functional equations, Math. Japon., 7 (1962), 203-204.   Google Scholar

[7]

R. Kannan, Some results on fixed points, Bull. Calcutta Math. Soc., 60 (1968), 71-76.   Google Scholar

[8]

W. A. Kirk, Fixed point theorems in CAT(0) spaces and R-trees, Fixed Point Theory Appl., (2004), 309–316. doi: 10.1155/S1687182004406081.  Google Scholar

[9]

W. Kirk and N. Shahzad, Fixed Point Theory in Distance Spaces, Springer, Cham, 2014. doi: 10.1007/978-3-319-10927-5.  Google Scholar

[10]

D. O'Regan and R. Precup, Theorems of Leray-Schauder Type and Applications, Series in Mathematical Analysis and Applications, 3, Gordon and Breach Science Publishers, Amsterdam, 2001.  Google Scholar

[11]

A. Petruşel, Operatorial Inclusions, House of the Book of Science, Cluj-Napoca, 2002.  Google Scholar

[12]

A. PetruşelI. A. Rus and M.-A. Şerban, Fixed points, fixed sets and iterated multifunction systems for nonself multivalued operators, Set-Valued Var. Anal., 23 (2015), 223-237.  doi: 10.1007/s11228-014-0291-6.  Google Scholar

[13]

R. Precup, On the continuation principle for nonexpansive maps, Studia Univ. Babeş-Bolyai Math., 41 (1996), 85–89.  Google Scholar

[14]

R. Precup, Existence and approximation of positive fixed points of nonexpansive maps, Rev. Anal. Numér. Théor. Approx., 26 (1997), 203-208.   Google Scholar

[15]

R. Precup, Methods in Nonlinear Integral Equations, Kluwer Academic Publishers, Dordrecht, 2002. doi: 10.1007/978-94-015-9986-3.  Google Scholar

[16]

D. ReemS. Reich and A. J. Zaslavski, Two results in metric fixed point theory, J. Fixed Point Theory Appl., 1 (2007), 149-157.  doi: 10.1007/s11784-006-0011-4.  Google Scholar

[17]

S. Reich, Some remarks concerning contraction mappings, Canad. Math. Bull., 14 (1971), 121-124.  doi: 10.4153/CMB-1971-024-9.  Google Scholar

[18]

S. Reich, Fixed points of condensing functions, J. Math. Anal. Appl., 41 (1973), 460-467.  doi: 10.1016/0022-247X(73)90220-5.  Google Scholar

[19]

S. Reich and A. J. Zaslavski, A fixed point theorem for Matkowski contractions, Fixed Point Theory, 8 (2007), 303-307.   Google Scholar

[20]

S. Reich and A. J. Zaslavski, Genericity in Nonlinear Analysis, Developments in Mathematics, 34, Springer, New York, 2014. doi: 10.1007/978-1-4614-9533-8.  Google Scholar

[21]

I. A. Rus, Some fixed point theorems in metric spaces, Rend. Ist. Mat. Univ. Trieste, 3 (1971), 169-172.   Google Scholar

[22]

I. A. Rus and M.-A. Şerban, Some fixed point theorems for nonself generalized contraction, Miskolc Math. Notes, 17 (2016), 1021-1031.  doi: 10.18514/MMN.2017.1186.  Google Scholar

[23]

M.-A. Şerban, Some fixed point theorems for nonself generalized contraction in gauge spaces, Fixed Point Theory, 16 (2015), 393-398.   Google Scholar

[1]

Wolf-Jüergen Beyn, Janosch Rieger. The implicit Euler scheme for one-sided Lipschitz differential inclusions. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 409-428. doi: 10.3934/dcdsb.2010.14.409

[2]

Naeem M. H. Alkoumi, Pedro J. Torres. Estimates on the number of limit cycles of a generalized Abel equation. Discrete & Continuous Dynamical Systems - A, 2011, 31 (1) : 25-34. doi: 10.3934/dcds.2011.31.25

[3]

Nhu N. Nguyen, George Yin. Stochastic partial differential equation models for spatially dependent predator-prey equations. Discrete & Continuous Dynamical Systems - B, 2020, 25 (1) : 117-139. doi: 10.3934/dcdsb.2019175

[4]

Zhiming Guo, Zhi-Chun Yang, Xingfu Zou. Existence and uniqueness of positive solution to a non-local differential equation with homogeneous Dirichlet boundary condition---A non-monotone case. Communications on Pure & Applied Analysis, 2012, 11 (5) : 1825-1838. doi: 10.3934/cpaa.2012.11.1825

[5]

Charlene Kalle, Niels Langeveld, Marta Maggioni, Sara Munday. Matching for a family of infinite measure continued fraction transformations. Discrete & Continuous Dynamical Systems - A, 2020, 40 (11) : 6309-6330. doi: 10.3934/dcds.2020281

[6]

Dmitry Treschev. A locally integrable multi-dimensional billiard system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5271-5284. doi: 10.3934/dcds.2017228

[7]

Charles Fulton, David Pearson, Steven Pruess. Characterization of the spectral density function for a one-sided tridiagonal Jacobi matrix operator. Conference Publications, 2013, 2013 (special) : 247-257. doi: 10.3934/proc.2013.2013.247

[8]

A. Kochergin. Well-approximable angles and mixing for flows on T^2 with nonsingular fixed points. Electronic Research Announcements, 2004, 10: 113-121.

[9]

Jaume Llibre, Luci Any Roberto. On the periodic solutions of a class of Duffing differential equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (1) : 277-282. doi: 10.3934/dcds.2013.33.277

[10]

Valery Y. Glizer. Novel Conditions of Euclidean space controllability for singularly perturbed systems with input delay. Numerical Algebra, Control & Optimization, 2020  doi: 10.3934/naco.2020027

[11]

Alina Chertock, Alexander Kurganov, Mária Lukáčová-Medvi${\rm{\check{d}}}$ová, Șeyma Nur Özcan. An asymptotic preserving scheme for kinetic chemotaxis models in two space dimensions. Kinetic & Related Models, 2019, 12 (1) : 195-216. doi: 10.3934/krm.2019009

[12]

Wei Liu, Pavel Krejčí, Guoju Ye. Continuity properties of Prandtl-Ishlinskii operators in the space of regulated functions. Discrete & Continuous Dynamical Systems - B, 2017, 22 (10) : 3783-3795. doi: 10.3934/dcdsb.2017190

[13]

Hirofumi Notsu, Masato Kimura. Symmetry and positive definiteness of the tensor-valued spring constant derived from P1-FEM for the equations of linear elasticity. Networks & Heterogeneous Media, 2014, 9 (4) : 617-634. doi: 10.3934/nhm.2014.9.617

[14]

Mats Gyllenberg, Jifa Jiang, Lei Niu, Ping Yan. On the classification of generalized competitive Atkinson-Allen models via the dynamics on the boundary of the carrying simplex. Discrete & Continuous Dynamical Systems - A, 2018, 38 (2) : 615-650. doi: 10.3934/dcds.2018027

[15]

Hong Seng Sim, Wah June Leong, Chuei Yee Chen, Siti Nur Iqmal Ibrahim. Multi-step spectral gradient methods with modified weak secant relation for large scale unconstrained optimization. Numerical Algebra, Control & Optimization, 2018, 8 (3) : 377-387. doi: 10.3934/naco.2018024

[16]

Vladimir Georgiev, Sandra Lucente. Focusing nlkg equation with singular potential. Communications on Pure & Applied Analysis, 2018, 17 (4) : 1387-1406. doi: 10.3934/cpaa.2018068

[17]

Daoyin He, Ingo Witt, Huicheng Yin. On the strauss index of semilinear tricomi equation. Communications on Pure & Applied Analysis, 2020, 19 (10) : 4817-4838. doi: 10.3934/cpaa.2020213

[18]

Xiaomao Deng, Xiao-Chuan Cai, Jun Zou. A parallel space-time domain decomposition method for unsteady source inversion problems. Inverse Problems & Imaging, 2015, 9 (4) : 1069-1091. doi: 10.3934/ipi.2015.9.1069

[19]

Diana Keller. Optimal control of a linear stochastic Schrödinger equation. Conference Publications, 2013, 2013 (special) : 437-446. doi: 10.3934/proc.2013.2013.437

[20]

Simone Cacace, Maurizio Falcone. A dynamic domain decomposition for the eikonal-diffusion equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 109-123. doi: 10.3934/dcdss.2016.9.109

2019 Impact Factor: 1.27

Article outline

[Back to Top]